Noncommutative Riesz transforms – dimension free bounds and Fourier multipliers

  • Marius Junge

    University of Illinois at Urbana-Champaign, USA
  • Tao Mei

    Wayne State University, Detroit, USA
  • Javier Parcet

    Consejo Superior de Investigaciones Científicas, Madrid, Spain
Noncommutative Riesz transforms – dimension free bounds and Fourier multipliers cover
Download PDF

A subscription is required to access this article.

Abstract

We obtain dimension free estimates for noncommutative Riesz transforms associated to conditionally negative length functions on group von Neumann algebras. This includes Poisson semigroups, beyond Bakry’s results in the commutative setting. Our proof is inspired by Pisier’s method and a new Khintchine inequality for crossed products. New estimates include Riesz transforms associated to fractional laplacians in (where Meyer’s conjecture fails) or to the word length of free groups. Lust-Piquard’s work for discrete laplacians on LCA groups is also generalized in several ways. In the context of Fourier multipliers, we will prove that Hörmander–Mikhlin multipliers are Littlewood-Paley averages of our Riesz transforms. This is highly surprising in the Euclidean and (most notably) noncommutative settings. As application we provide new Sobolev/Besov type smoothness conditions. The Sobolev-type condition we give refines the classical one and yields dimension free constants. Our results hold for arbitrary unimodular groups.

Cite this article

Marius Junge, Tao Mei, Javier Parcet, Noncommutative Riesz transforms – dimension free bounds and Fourier multipliers. J. Eur. Math. Soc. 20 (2018), no. 3, pp. 529–595

DOI 10.4171/JEMS/773